On some combinatorial properties of algebraic matroids

A. Dress, L. Lovász

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

It was proved implicitly by Ingleton and Main and explicitly by Lindström that if three lines in the algebraic matroid consisting of all elements of an algebraically closed field are not coplanar, but any two of them are, then they pass through one point. This theorem is extended to a more general result about the intersection of subspaces in full algebraic matroids. This result is used to show that the minimax theorem for matroid matching, proved for linear matroids by Lovász, remains valid for algebraic matroids.

Original languageEnglish
Pages (from-to)39-48
Number of pages10
JournalCombinatorica
Volume7
Issue number1
DOIs
Publication statusPublished - Mar 1 1987

Keywords

  • AMS subject classification (1980): 05B35

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'On some combinatorial properties of algebraic matroids'. Together they form a unique fingerprint.

  • Cite this